MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: patient age/date of birth: unknown as information was not provided.If explanted; give date: not applicable as the iol remains implanted in the patient¿s ocular dexter (right eye).Device evaluation: product testing could not be performed because the product was not returned.The reported issue was not verified.Attached picture was reviewed and observed what is alleged as a strand in the posterior surface of the lens (foreign matter), which locations seems to be peripherical (visual axis off), although the material appears to be acrylic, it can not be confirmed from a picture assessment.A product quality deficiency could not be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no other complaints for this production order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
After zlb00 16.0 diopter intraocular lens (iol) was implanted in the patient¿s ocular dexter (right eye) the surgeon reported there was an acrylic strand originating on the posterior surface of the implant in the periphery.Broadest at origin ending in a wisp probably 3 mm total length and firmly attached.The strand is definitely not from cartridge, it is integral to the lens.Surgeon used two instruments but could not separate the strand from optic as it was part of same acrylic material.The central optic and rings seemed non compromised and the surgeon elected to not exchange the lens.Through follow up, additional information was received stating patient is very happy.Patient was informed of the defect, the doctor¿s decision to not explant the lens and non-visually significant nature of it.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key9851816
Report Number2648035-2020-00266
Device Sequence Number19499139
Product Code MFK
UDI-Device Identifier05050474560598
UDI-Public(01)05050474560598(17)231108
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2023
Device Model NumberZLB00
Device Catalogue NumberZLB00U0160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005